Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 279, NWS Amarillo, TX

September 28, 2007Cimarron County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Sep 28, 2007, 4:32 PM CDT for Cimarron County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 28, 2007, 4:32 PM CDT (21:32 UTC)
Expired
Sep 28, 2007, 5:15 PM CDT
In force
43 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Cimarron County, OK

The radar

The Amarillo radar (KAMA), 183 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.5 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1886 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1886 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 3:53 PM CDT, 39 minutes earlier.

Area forecast discussion, Sep 28, 3:53 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
353 PM CDT FRI SEP 28 2007

.DISCUSSION...
SURFACE TROUGH OVER THE EASTERN PLAINS OF COLORADO AND NEW MEXICO
WILL BE THE PRIMARY FOCUS FOR THUNDERSTORM DEVELOPMENT TONIGHT
THROUGH SATURDAY. THE UPPER LEVEL FLOW ALOFT IS EXPECTED TO
STRENGTHEN ON SATURDAY AHEAD OF WEATHER DISTURBANCE THAT IS TARGETING
THE CENTRAL PLAINS. WIND PROFILES DEPICT WEAK TO MODERATE SHEAR ON
SATURDAY NIGHT AT ABOUT THE TIME THE DISTURBANCE IS TAPPING THE MOIST
AND UNSTABLE AIR. ON SUNDAY...A COLD FRONT WILL PUSH NORTH TO SOUTH
ACROSS THE PANHANDLES...ENHANCING THE POTENTIAL FOR THUNDERSTORMS.
MAINTAINED LOW POPS THROUGH THE WEEKEND WITH BEST CHANCES OVER THE
WEST ON SATURDAY...AND AREAWIDE SATURDAY NIGHT.

PRESSURE GRADIENT TIGHTENS ON SATURDAY AND WIND SPEEDS MAY APPROACH
WIND ADVISORY CRITERIA...PARTICULARLY OVER THE NORTHWEST. ENTERED
WINDY FOR NOW...BUT LATER SHIFTS WILL NEED TO ADDRESS THE POTENTIAL
FOR AN ADVISORY.

COLD FRONT STALLS OUT IMMEDIATELY SOUTH OF THE AREA...AND LIFTS
QUICKLY NORTHWARD AS A WARM FRONT BY MONDAY AHEAD OF THE NEXT WEATHER
SYSTEM. MODELS VARY SLIGHTLY ON THE TIMING THOUGH THE MONDAY AND
MONDAY NIGHT TIMEFRAME SEEM BEST AT THIS TIME.

NUNEZ

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                62  83  61  80  59 /  20   5  30  20   5
BEAVER OK                  64  86  63  84  56 /  20   5  30  20   5
BOISE CITY OK              61  83  56  75  50 /  30  20  30  10   5
BORGER TX                  64  85  65  83  63 /  20   5  30  20   5
BOYS RANCH TX              65  87  62  83  57 /  20  10  30  20   5
CANYON TX                  63  85  61  84  58 /  20   5  30  20   5
CLARENDON TX               62  84  63  85  63 /  20   5  30  20   5
DALHART TX                 61  83  55  78  51 /  30  10  30  10   5
GUYMON OK                  63  86  59  79  53 /  20  10  30  10   5
HEREFORD TX                62  84  61  86  59 /  30  10  30  20   5
LIPSCOMB TX                64  85  66  86  59 /  20   5  30  20   5
PAMPA TX                   63  83  63  82  63 /  20   5  30  20   5
SHAMROCK TX                63  85  64  87  63 /  20  10  30  20   5
WELLINGTON TX              63  85  66  88  66 /  20   5  30  20   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11/08
Hazardous weather outlook, Sep 28, 3:37 PM CDT, 55 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
337 PM CDT FRI SEP 28 2007

OKZ001>003-TXZ001>020-291100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
337 PM CDT FRI SEP 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES. A FEW OF THESE STORMS COULD BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY THREATS.

SOUTH TO SOUTHEAST WINDS WITH SPEEDS OF 15 TO 25 MPH AND 20 TO 30 MPH
WITH HIGHER GUSTS ARE EXPECTED THROUGH TONIGHT. CAUTION IS ADVISED ON
AREA LAKES.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE PANHANDLES
SATURDAY AND SATURDAY NIGHT...AND AGAIN ON MONDAY AND MONDAY NIGHT. A
FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS
BEING THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NECESSARY THROUGH SATURDAY.

SCHNEIDER

In the hours before

Special weather statement, Sep 28, 3:29 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
329 PM CDT FRI SEP 28 2007

TXZ001-282130-
DALLAM TX-
329 PM CDT FRI SEP 28 2007

...STRONG THUNDERSTORM IN WESTERN DALLAM COUNTY...

AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES SOUTH OF TEXLINE MOVING NORTHEAST AT 30
MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN WESTERN DALLAM COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.
Special weather statement, Sep 28, 3:50 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
350 PM CDT FRI SEP 28 2007

TXZ002-007-282145-
MOORE TX-SHERMAN TX-
350 PM CDT FRI SEP 28 2007

...STRONG THUNDERSTORM IN NORTH CENTRAL MOORE AND SOUTHEASTERN
SHERMAN COUNTIES...

AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF SUNRAY MOVING NORTHEAST AT 20
MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN NORTH CENTRAL MOORE AND SOUTHEASTERN SHERMAN COUNTIES
SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS
AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Sep 28, 4:18 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
418 PM CDT FRI SEP 28 2007

OKZ001-282200-
CIMARRON OK-
418 PM CDT FRI SEP 28 2007

...STRONG THUNDERSTORM IN CENTRAL CIMARRON COUNTY...

AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF FELT MOVING NORTHEAST AT 20
MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN CENTRAL CIMARRON COUNTY...INCLUDING PERSONS IN AND AROUND
BOISE CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN
FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

JORDAN

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.